Texas, 2023Excessive Heat and Heat in Texas, July 8 to 12, 2023
July 8 to 12, 2023 · NWS CRP · 36 events in 11 counties and zones
The upper level ridge over northern Mexico moved back into the south Texas region by the 8th. The ridge built over the region through the middle part of the month.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper level ridge over northern Mexico moved back into the south Texas region by the 8th. The ridge built over the region through the middle part of the month. With high humidity, the heat index values became dangerously high again. Heat index values ranged from 110 to 115 degrees on the 8th and 9th and rose to excessive values of 115 to 120 for the 11th and 12th over the Coastal Bend. Dangerous heat index values occurred over the Brush Country also.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 8, 11:57 AM CST, 3 minutes earlier.
Area forecast discussion, Jul 8, 11:57 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1257 PM CDT Sat Jul 8 2023
...New AVIATION...
.UPDATE...
Issued at 944 AM CDT Sat Jul 8 2023
Showers are breaking out where we thought, just a little sooner.
The ARW and NAMDNG models look to be handling the area and timing
of the expected showers and thunderstorms. Otherwise, the
temperatures and winds look good, with some minor/cosmetic changes
there. There's some haze/fog still, but visibility is 6 miles+ at
the area ASOS/AWOS sites.
&&
.SHORT TERM...
(Today through Sunday)
Issued at 230 AM CDT Sat Jul 8 2023
Moisture decreasing today will limit rain chances to mainly 20
percent or less in the area. Still think we could see some
isolated sea breeze activity this afternoon, but most of the rain
potential will be in the marine areas today. High pressure will be
in control into Sunday with drier air above the surface, ending
any real chance of rain.
Temperatures warm back to above normal levels today and tomorrow,
and with near surface moisture remaining elevated, some locations
today are expected to see heat index values climb above 110. Have
a heat advisory in effect for the southern Coastal Plains. Could
see spotty values above 110 in the Rio Grande Plains briefly this
afternoon, but holding off on an advisory there as it's not very
widespread.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 230 AM CDT Sat Jul 8 2023
Key Messages:
- Dangerous heat is expected again through next week.
High pressure anchored over west Texas will build southeast into
South Texas. Moisture will decrease through the week, dropping to
around 1.5" by Thursday. As the high pressure builds back in,
temperatures will once again increase with highs reaching near 110
for the western Brush Country by the middle of the week. We can
expect heat index values to increase from 110-114 early this week to
around 115 across portions of the inland Coastal Bend and Brush
Country. WPC probabilities for heat index values over 110 are 55%-60%
through the work week. Probabilities for heat index values over 115
are 35%-45%. With this in mind, expect to have at least Heat
Advisory criteria daily across South Texas, with Excessive Heat
Warnings possible by the middle of the week for the inland Coastal
Bend and Brush Country.
While it likely won't be too much of a concern for us, hazy skies
are possible late this week as Saharan dust reaches the area.
&&
.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Sat Jul 8 2023
With the diminishing trend on the radar have kept all but VCT out
of the rain. CIGs are rebounding to more VFR conditions for the
afternoon. However, the CIGs and VSBYs are likely fall back into
MVFR overnight and into Sunday morning along the Coastal Bend.
The Brush country will probably be VFR through the night and into
Sunday. The VSBYs along the Coastal Bend are expected to lift
around 14z/Sun.
&&
.MARINE...
Issued at 230 AM CDT Sat Jul 8 2023
Expect mainly light to moderate southeasterly flow through the
weekend. A few showers and storms will be possible today before
drier air moves in for Sunday. Isolated showers or thunderstorms
will be possible overnight. Weak to moderate onshore flow is
expected through the work week, with winds increasing each
afternoon to Small Craft Exercise Caution (15-20 knots)
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 96 80 97 80 / 20 0 0 0
Victoria 96 78 97 79 / 50 0 10 0
Laredo 103 80 105 80 / 0 0 0 0
Alice 98 78 99 78 / 10 0 0 0
Rockport 92 81 93 82 / 10 0 0 0
Cotulla 103 80 106 80 / 0 0 0 0
Kingsville 98 79 101 79 / 10 0 0 0
Navy Corpus 95 83 95 82 / 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening for TXZ241>244-342>344.
GM...None.
&&
SHORT TERM...PH
LONG TERM....LS
AVIATION...JSL/86
Hazardous weather outlook, Jul 8, 4:34 AM CST, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
534 AM CDT Sat Jul 8 2023
TXZ229>234-239>247-342>347-442-443-447-091045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
534 AM CDT Sat Jul 8 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
A heat advisory is in effect for the southern Coastal Plains for heat
index values between 110 and 114 this afternoon. Heat index values
will be between 105 and 109 for all other areas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat advisory conditions are expected daily. Excessive heat warning
conditions will be possible a times through the week, mainly over
the southern Coastal Bend and potentially into the Brush Country.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-091045-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
534 AM CDT Sat Jul 8 2023
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Scattered thunderstorms are possible today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Coastal Nueces County
- When
- July 8, 12:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, Inland Nueces County
- When
- July 8, 12:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, Inland Kleberg County
- When
- July 8, 12:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, Inland Kleberg County
- When
- July 9, 12:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, Coastal Nueces County
- When
- July 9, 12:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, Inland Calhoun County
- When
- July 9, 12:00 PM CST to 6:00 PM CST
- Where
- Inland Calhoun County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, Webb
- When
- July 9, 2:00 PM CST to 7:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, La Salle
- When
- July 9, 2:00 PM CST to 7:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- AWOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, Inland Nueces County
- When
- July 10, 12:00 PM CST to 7:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, Coastal Nueces County
- When
- July 10, 12:00 PM CST to 7:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Excessive Heat, Inland Kleberg County
- When
- July 10, 12:00 PM CST to 7:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Heat index values ranged from 115 to 120 degrees.
Heat, Jim Wells
- When
- July 10, 1:00 PM CST to 7:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, La Salle
- When
- July 10, 1:00 PM CST to 8:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, Webb
- When
- July 10, 1:00 PM CST to 8:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, McMullen
- When
- July 10, 1:00 PM CST to 8:00 PM CST
- Where
- McMullen forecast zone
- Reported by
- AWOS
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, Victoria
- When
- July 10, 2:00 PM CST to 6:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Excessive Heat, Inland Kleberg County
- When
- July 11, 12:00 PM CST to 7:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Heat index values ranged from 115 to 120 degrees.
Excessive Heat, Inland Nueces County
- When
- July 11, 12:00 PM CST to 7:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 115 to 117 degrees.
Excessive Heat, Jim Wells
- When
- July 11, 12:00 PM CST to 7:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Heat index values ranged from 115 to 117 degrees.
Excessive Heat, Victoria
- When
- July 11, 12:00 PM CST to 7:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Heat index values were around 115 degrees.
Excessive Heat, La Salle
- When
- July 11, 1:00 PM CST to 8:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Heat index values were ranged from 114 to 116 degrees.
Excessive Heat, Webb
- When
- July 11, 1:00 PM CST to 8:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Heat index values were ranged from 114 to 116 degrees.
Heat, Coastal Nueces County
- When
- July 11, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, McMullen
- When
- July 11, 1:00 PM CST to 7:00 PM CST
- Where
- McMullen forecast zone
- Reported by
- AWOS
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 113 degrees.
Heat, Inland Calhoun County
- When
- July 11, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Calhoun County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Excessive Heat, Inland Kleberg County
- When
- July 12, 12:00 PM CST to 7:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Heat index values ranged from 117 to 122 degrees.
Excessive Heat, Inland Nueces County
- When
- July 12, 12:00 PM CST to 7:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 115 to 118 degrees.
Excessive Heat, Inland San Patrico County
- When
- July 12, 12:00 PM CST to 7:00 PM CST
- Where
- Inland San Patrico County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Heat index values ranged from 115 to 118 degrees.
Heat, Inland Calhoun County
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Calhoun County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, McMullen
- When
- July 12, 1:00 PM CST to 7:00 PM CST
- Where
- McMullen forecast zone
- Reported by
- AWOS
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 113 degrees.
Heat, Coastal Nueces County
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, Victoria
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Heat, Coastal Aransas County
- When
- July 12, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- ASOS
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Excessive Heat, Webb
- When
- July 12, 1:00 PM CST to 8:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Heat index values were ranged from 114 to 116 degrees.
Excessive Heat, La Salle
- When
- July 12, 1:00 PM CST to 8:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Heat index values were ranged from 114 to 116 degrees.
Excessive Heat, Jim Wells
- When
- July 12, 1:00 PM CST to 8:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Heat index values were ranged from 115 to 120 degrees.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Nebraska, July 8, 2023$5.0 million · 2 in hail · 16 events
- Damaging Wind and Lightning Strikes in Indiana, July 8, 20232 injured · $925,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Tennessee, July 8, 20232 injured · $30,000 · 52 kt wind · 6 events
- Flash Flooding and Flooding in New Hampshire, July 8 to 12, 202332 events
- Flood and Hail in Colorado, July 8, 20232.5 in hail · 29 events
- Excessive Heat and Heat in Texas, July 8 to 12, 202325 events
- Flash Flood and Damaging Winds in Mississippi, July 8 to 12, 2023$19,000 · 53 kt wind · 8 events
- Flash Flood in Mississippi, July 8, 2023$25,000 · 1 event
- Flash Flood and Damaging Winds in Alabama, July 8 to 9, 20232 injured · 50 kt wind · 4 events
- Flash Flood and Hail in Kansas, July 8, 20231 in hail · 19 events
- Damaging Winds in Alabama, July 8, 202350 kt wind · 12 events
- Hail and Damaging Wind in Wyoming, July 8, 20231.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1126385, 1126386, 1126387, 1126388, 1126390, 1126391, 1126392, 1126393, 1126389, 1126394, 1126414, 1126395, 1126396, 1126397, 1126398, 1126399, 1126400, 1126401, 1126402, 1126403, 1126404, 1126405, 1126409, 1126411, 1126428, 1126443, 1126453, 1128100, 1126408, 1126430, 1126432, 1126433, 1126434, 1126435, 1126439, 1126456.